Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 5, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 12, 2020, 3:20 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Jun 13, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 3:20 PM EDT (19:20 UTC)
- In effect from
- Jun 13, 2020, 8:00 AM EDT
- Expired
- Jun 13, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468 WHUS41 KGYX 121920 CFWGYX Coastal Hazard Message National Weather Service Gray ME 320 PM EDT Fri Jun 12 2020 MEZ023>028-NHZ014-130930- /O.NEW.KGYX.BH.S.0005.200613T1200Z-200614T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 320 PM EDT Fri Jun 12 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. Air temperatures in the upper 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal York, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
655 WHUS41 KGYX 130702 CFWGYX Coastal Hazard Message National Weather Service Gray ME 302 AM EDT Sat Jun 13 2020 MEZ023>028-NHZ014-132015- /O.CON.KGYX.BH.S.0005.200613T1200Z-200614T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 302 AM EDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. Warm air temperatures in the upper 60s to low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
557 WHUS41 KGYX 131342 CFWGYX Coastal Hazard Message National Weather Service Gray ME 942 AM EDT Sat Jun 13 2020 MEZ023>028-NHZ014-140000- /O.CON.KGYX.BH.S.0005.000000T0000Z-200614T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 942 AM EDT Sat Jun 13 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. Warm air temperatures in the upper 60s to low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Waldo, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could loose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ ES
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 12, 2:33 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 12, 2:33 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Gray ME 233 PM EDT Fri Jun 12 2020 .SYNOPSIS... High pressure will build into New England from Canada tonight, bringing cooler and drier air to the region. A warming trends will begin next week as the high gradually settles over the region next week. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... As the upper level trough remains to our northwest in Canada a few showers will continue into the evening hours over northern portions of the forecast area. This precipitation will be mainly aided by terrain and also diurnally driven. Therefore, after sunset expect the showers to diminish along with much of the Cu field. Cold air advection will continue during the overnight hours with H8 temperatures as low as -2C over northern areas by morning. This cold air will allow for a chilly night, especially in northern areas where readings will drop down into the lower 40s. Readings along the coast will drop to the upper 40s to lower 50s. With drier air pouring into the region, have not included fog in the overnight forecast. However, it is possible that the deepest of sheltered valleys briefly has some light fog prior to sunrise. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... 12Z guidance in good agreement indicating an upper level low will approach Maine and New Hampshire on Saturday. As warming continues through the day, enough differential heating in the higher terrain in northern areas may allow for a stray shower or two by late in the day. Once again, after sunset the light precipitation should quickly diminish. It will remain noticeable cooler with highs only in the upper 50s to mid 60s in the north for afternoon highs and upper 60s to lower 70s over southern zones. Another chilly night expected in the Northeast Saturday night. Some cloudiness in association with a weak upper level low will likely keep readings in the 40s in northern areas. Without this cloud cover 30s would be possible in the mountains which is well below normal for mid June. && .LONG TERM /SUNDAY THROUGH FRIDAY/... The ensemble and deterministic model solutions are now in good agreement on the long wave pattern through late next week. We begin the period with a ridge across the central CONUS and upper troughs over the western and eastern third of the CONUS. With time we'll see rising heights here in the Northeast with an upper low taking shape over the southeast CONUS. The models have come into better agreement over the past several runs regarding the upper low...suppressing clouds and moisture with this system well to our south. The forecast period begins with an area of high pressure centered to our north. The northerly flow will turn onshore Sunday and that coupled with an impulse meandering across the area should generate some clouds along with the chance for a spot shower or sprinkle. The high center gradually settles south into New England Sunday night then remains parked across the area through as least mid week as rising heights take hold. A developing southerly flow will introduce a warming trend with above normal values expected by the second half of the work week. An upper trough and unsettled weather returns late next week... but no widespread relief from are current dry spell is likely. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Short Term...Mainly VFR conditions through Saturday night. There is an outside chance for a shower at Whitefield this evening and again tomorrow afternoon and tomorrow night. However, any precipitation should be light and brief. Winds will be relatively light tonight. Not expecting much in the way of fog as drier air will be filtering into the region. Long Term... Sun...Brief lcl MVFR psb in mtn -shra. && .MARINE... Short Term...Onshore breezes will switch to the west, northwest this evening as high pressure builds towards the region. Winds and seas will remain below SCA thresholds through Saturday night. Long Term... Winds and seas are likely to stay below SCA threshold this period. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && NEAR/SHORT TERM...Cannon LONG TERM...Schwibs
Hazardous weather outlook, Jun 12, 2:35 PM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 235 PM EDT Fri Jun 12 2020 MEZ007>009-012>014-018>028-033-NHZ001>015-131845- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 235 PM EDT Fri Jun 12 2020 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-131845- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 235 PM EDT Fri Jun 12 2020 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2020Beach Hazards Statements in New Hampshire, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.